Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 61, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 24, 2011, 5:31 PM CDT for 4 counties in Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2011, 5:31 PM CDT (22:31 UTC)
- Expired
- Apr 24, 2011, 6:15 PM CDT
- In force
- 44 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Callahan County, TX, Jones County, TX, Shackelford County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 35 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 4:54 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.5 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1821 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:27 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 24, 4:27 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 427 PM CDT SUN APR 24 2011 .SHORT TERM... SEVERE THUNDERSTORM WATCH 193 FOR MUCH OF OUR NORTHERN AND CENTRAL COUNTIES IS IN EFECT UNTIL 8 PM CDT. SCATTERED SEVERE STORMS ONGOING ACROSS THE BIG COUNTRY ALONG/NORTH OF FRONTAL BOUNDARY WHICH IS DRAPED ROUGHLY ALONG I-20. TRIPLE POINT IS JUST SOUTHWEST OF SWEETWATER...WITH CUMULUS DEVELOPING ALONG THE DRYLINE EXTENDING SOUTH-SOUTHWEST ALONG OUR WESTERN BORDER COUNTIES. HAVE POPS TONIGHT FOR THUNDERSTORMS...THEN DRY ON MONDAY. FIRE WEATHER WATCH WAS ISSUED EARLY THIS AFTERNOON FOR THE TIME PERIOD MONDAY AFTERNOON AND EVENING. THE FIRE WEATHER WATCH IS ACROSS THE AREA ALONG AND WEST OF A LINE FROM THROCKMORTON TO ABILENE TO SAN ANGELO TO OZONA. THIS CONCERN WAS MENTIONED IN MORE DETAIL YESTERDAY ABOUT COMBINATION OF GUSTY SOUTHWEST-WEST WINDS FOLLOWING THE DRYLINE MONDAY...ALONG WITH INTRUSION OF VERY DRY AIR AND WELL-ABOVE NORMAL TEMPERATURES. WIND SPEEDS AND GUSTS HAVE BEEN INCREASED IN THE FORECAST GRIDS TO ACCOUNT FOR THIS SCENARIO. THE 12Z MET AND MAV GUIDANCE PRODUCTS ARE SUPPORTIVE OF WIND SPEEDS WHICH REACH RED FLAG CRITERIA. WILL LIKELY HAVE LAKE WIND ADVISORY CONDITIONS ACROSS THIS SAME AREA MONDAY. .LONG TERM... CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ONCE AGAIN TUESDAY AFTERNOON...WHEN A DRYLINE PASSAGE WILL BE FOLLOWED BY GUSTY WEST WINDS...AN INTRUSION OF VERY DRY AIR...AND HOT AFTERNOON TEMPERATURES. COLD FRONTAL PASSAGE TUESDAY NIGHT WITH DRY AND COOLER TEMPERATURES WEDNESDAY. SOUTHERLY FLOW AND WARMING TREND PROGGED TO BEGIN THURSDAY AND CONTINUE INTO SATURDAY...WITH ANOTHER COLD FRONT POSSIBLY ARRIVING NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 63 91 55 93 53 / 30 10 10 0 0 SAN ANGELO 62 94 54 98 53 / 30 10 10 0 0 JUNCTION 66 94 56 95 56 / 30 10 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES: COKE...CROCKETT...FISHER...HASKELL... IRION...JONES...NOLAN...RUNNELS...STERLING...TAYLOR...TOM GREEN. && 19
Hazardous weather outlook, Apr 24, 3:19 AM CDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 319 AM CDT SUN APR 24 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-250830- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 319 AM CDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THE THREAT OF SEVERE WEATHER WILL CONTINUE ACROSS MOST OF WEST CENTRAL TEXAS THIS AFTERNOON AND INTO TONIGHT. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH ISOLATED TORNADOES A SECONDARY THREAT. DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND CONTINUE THROUGH THE EVENING HOURS.
In the hours before
Local storm report, Apr 24, 4:46 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
446 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL ABILENE 32.45N 99.73W
04/24/2011 M2.50 INCH TAYLOR TX OTHER FEDERAL
AT THE ABILENE AIRPORT REPORTED BY ATCT OBSERVER
&&
EVENT NUMBER SJT1100128
LEHLocal storm report, Apr 24, 4:51 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
451 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL ABILENE 32.45N 99.73W
04/24/2011 E2.75 INCH TAYLOR TX PUBLIC
&&
EVENT NUMBER SJT1100129
LEHLocal storm report, Apr 24, 4:52 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
452 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 S ABILENE 32.43N 99.73W
04/24/2011 E4.50 INCH TAYLOR TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1100130
CDLocal storm report, Apr 24, 4:58 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
458 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 3 ESE ABILENE 32.43N 99.68W
04/24/2011 E3.50 INCH TAYLOR TX OTHER FEDERAL
3 TO 4 INCH HAIL AT THE ABILENE AIRPORT REPORTED BY
ATCT OBSERVER
&&
EVENT NUMBER SJT1100131
LEHLocal storm report, Apr 24, 5:01 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
501 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 2 S ABILENE 32.42N 99.73W
04/24/2011 M3.50 INCH TAYLOR TX FIRE DEPT/RESCUE
FIRE DEPARTMENT MEASURED 3.5 INCH HAIL 2 MILES SOUTH OF
ABILENE.
&&
EVENT NUMBER SJT1100132
CDLocal storm report, Apr 24, 5:14 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
514 PM CDT SUN APR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL ABILENE 32.45N 99.73W
04/24/2011 E1.75 INCH TAYLOR TX PUBLIC
AT 27TH AND WILLIS IN ABILENE
&&
EVENT NUMBER SJT1100133
LEHThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:00 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 45 min |
| Apr 23, 9:39 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| Apr 23, 10:29 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 46 min |
| Apr 24, 1:35 PM CDT | Fire Weather Watch | SJT | Coke, Crockett, Fisher, Haskell, Irion, Jones and 5 more | 7 hr |
| Apr 24, 3:12 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 63 min |
| Apr 24, 3:35 PM CDT | Tornado Warning | SJT | Callahan, Shackelford | 25 min |
| Apr 24, 3:48 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 42 min |
| Apr 24, 3:52 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Nolan, Taylor | 38 min |
| Apr 24, 3:56 PM CDT | Tornado Warning | SJT | Shackelford | 49 min |
| Apr 24, 4:03 PM CDT | Tornado Warning | SJT | Taylor | 42 min |
| Apr 24, 4:22 PM CDT | Tornado Warning | SJT | Callahan, Jones, Taylor | 38 min |
| Apr 24, 4:27 PM CDT | Tornado Warning | SJT | Callahan, Shackelford, Taylor | 48 min |
| Apr 24, 4:44 PM CDT | Areal Flood Advisory | SJT | Taylor | 91 min |
| Apr 24, 5:00 PM CDT | Tornado Warning | SJT | Callahan, Shackelford, Taylor | 45 min |
| Apr 24, 5:10 PM CDT | Tornado Warning | SJT | Callahan, Shackelford | 20 min |
| Apr 24, 5:25 PM CDT | Tornado Warning | SJT | Callahan, Shackelford | 65 min |
| Apr 24, 5:28 PM CDT | Flash Flood Warning | SJT | Callahan, Shackelford, Taylor | 3 hr |
| Apr 24, 5:52 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 38 min |
| Apr 24, 6:14 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford, Taylor | 61 min |
| Apr 24, 6:33 PM CDT | Tornado Warning | SJT | Callahan, Coleman, Runnels, Taylor | 57 min |
| Apr 24, 6:46 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.